What is the safest drop time on BS?

By rij061258 Latest Reply 2011-10-01 13:56:53 -0500
Started 2011-06-17 00:07:53 -0500

Is it safe for your BS to drop over 120 pts in less than 3 hours with no exercise? I went from 206 to 85 in less than 3 hrs today even after having ate a sugarfree candy with nuts and carmel. I was a bad girl and ate some fries for lunch that is why it was so high. Not a good thing to do but have been craving them for almost 2 weeks, finally gave in. No more though. They are the worst thing for me to eat will spike me over 200 everytime. I think for right now, I'm finally having my numbers down where they should be. Maybe I just needed the last 6 months for my body to get use to the changes.

9 replies

valentine lady
valentine lady 2011-10-01 13:56:53 -0500 Report

I just got out of the hosiptal for BS drop, down to 22. That's low…they told me my BS would be high after I eat, not to take my BS for atleast 2 hours after. But, if it drops fom say 135 to 30 in a matter of 30 minutes there's a problem, a big problem. I crave things too, mostly sweets. But it's what you do with that craving that counts. A carmel or 2 is okay, then it's time to stop. Nuts are a great carb snack, sugar free candy isn't so bad. Regular candy in your purse or pocket is good for those sugar drops when your out. Crackers with peanutbutter or nuts are the best, but don't always fit in a pocket well. :-) 80 is considered normal, I wouldn't worry so much. Valentine Lady

mebetty 2011-10-01 08:30:03 -0500 Report

It sounds rather that you spiked at 206 after eating, then it went back to normal at 80. It sounds like you will do just fine without the meds, just need to monitor what brings it up so high. Sometimes it is not exactly what you eat, but the quantity. Smaller amounts of what caused the spike may be just the answer for you. What did you eat when you read 206?


NurseEmma 2011-06-17 10:55:48 -0500 Report

What do you take oral pills or inject for diabetes? 3 hours. I have had patiences that we could not keep their BS to hold. They too would drop very quickly. We usually monitor BS every 2 hours. I think they had some kind of infection causing the problems. Do you do the sliding scale thing? Some people are so sensitive to insulin. it can be serious. Well I've got to eat it's time. Have a blessed day.

rij061258 2011-06-17 13:59:05 -0500 Report

I'm not on any meds, controling with diet mostly.

NurseEmma 2011-06-17 18:12:46 -0500 Report

What is the doctor going to do if run too high? What will be his boundaries before he decides you need meds? I hope ya never have to.

rij061258 2011-06-17 20:48:05 -0500 Report

I have no idea. She never gave me perimeters to meet or keep it at. So I try to keep it as close to normal as I can, and have done well keeping it from spiking too high except for 3 or 4 times in the last 6 months. I usually run from 105 to 115 fasting and from 120 to 150 after eating but do have times that it will go higher when I try something new. Have only had it go over 200 maybe 4 times in the last 6 months.

JoleneAL 2011-06-17 08:56:50 -0500 Report

How did you bring it down or did your body do it on its own? When I saw my doctor to be put on Novolog, I was 314 and they hit me with 10 units in the office and my levels plunged quickly, within 2 hours. All I got out of it was a headache, but unless you went too low, I can't see a problem.

rij061258 2011-06-17 14:01:28 -0500 Report

My body did, I guess since I'm not on any meds but it is the first time it has dropped that low in a short period of time with no exercise.

GabbyPA 2011-06-17 09:39:43 -0500 Report

I agree, if the drop stops before it gets out of hand that is okay. Usually you will have a weird feeling like shakes or headaches if you drop too fast. 3 hours is not too bad.